Hail, Walker
- When
- April 20, 2:52 PM EST to 3:00 PM EST
- Where
- Walker County, Villanow
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.300, -84.867
The public reported penny to nickel-sized hail.
17 hail, 3 lightning, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 20, 2:26 PM EST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 326 PM EDT THU APR 20 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) A STRONG SHORT WAVE CONTINUES TO WORK OVER THE TOP OF AN UPPER LEVEL HIGH PRESSURE RIDGE IN TENNESSEE THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS PREVAILED IN EAST TENNESSEE WITH RAPID DEVELOPMENT OF A FEW THUNDERSTORMS FROM DADE TO MURRAY COUNTIES IN NORTHWEST GEORGIA. THE AIRMASS OVER ALABAMA WITH CONTINUE TO DESTABLIZE WITH THE DIURNAL HEATING AND PVA. CAPES ARE EXPECTED TO INCREASE INTO THE 1500-2000 J/KG RANGE AND LIS OF MINUS 5 TO MINUS 7 BY 8PM. CONSEQUENTLY...A SEVERE THUNDERSTORM WATCH 221 IS IN EFFECT FOR EXTREME NORTHWEST GEORGIA UNTIL 8PM WITH THE POTENTIAL OF ADDITIONAL WATCHES BEING POSTED LATER THIS EVENING FOR WESTERN PARTS OF GEORGIA. A BREAK IN THE CONVECTION LATE TONIGHT AND EARLY FRIDAY...HOWEVER AS A COLD FRONT APPROACHES GA...CAPES WILL INCREASE AGAIN FRIDAY AFTERNOON. THE COLD FRONT WILL MOVE THROUGH LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. SEVERE THUNDERSTORMS REMAIN A POSSIBILITY FRIDAY AFTERNOON AND NIGHT. DRIER AIR MOVES INTO THE CWA LATE SATURDAY AND SATURDAY NIGHT ENDING THE CHANCE OF THUNDERSTORMS. .LONG TERM...(SUNDAY THROUGH THURSDAY) THE DRIER AIR WILL DOMINATE THE CWA THROUGH TUESDAY WITH CLOSER TO NORMAL TEMPS SUNDAY AND MONDAY. MOISTURE BEGINS SPREADING ACROSS THE CWA TUESDAY AHEAD OF THE NEXT COLD FRONT. THE FRONT WILL MOVE THROUGH THE CWA WEDNESDAY. STRONG HIGH PRESSURE WILL BUILD INTO THE CWA LATE WEDNESDAY AND THURSDAY BEHIND THE FRONT BRINGING DRIER AND COOLER AIR. GUIDANCE IS GOING CLIMO ON POPS WEDNESDAY NIGHT AND THURSDAY...BUT WITH STRONG HIGH PRESSURE AND MUCH DRIER AIR WILL THEREFORE GO WITH NO POPS ALL BUT THE SOUTHEAST WEDNESDAY NIGHT...AND CWA WIDE THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 64 77 60 70 / 50 30 50 10 ATHENS 61 77 61 72 / 40 30 50 30 GAINESVILLE 62 75 59 68 / 70 40 70 40 ROME 63 81 54 74 / 80 50 70 20 COLUMBUS 65 87 61 79 / 30 10 40 10 MACON 62 84 59 79 / 30 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 16
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1119 AM EDT THU APR 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1119 AM EDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A NEARLY STATIONARY FRONT DRAPED ACROSS GEORGIA AND ALABAMA WILL MOVE SLIGHTLY TO THE NORTHEAST TODAY AND WILL LIKELY DISSIPATE TONIGHT. A MODERATELY UNSTABLE AIRMASS WILL DEVELOP OVER THE AREA THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE WEST OF GAINESVILLE AND MACON DURING THE AFTERNOON. HOWEVER...ISOLATED SEVERE STORMS CANNOT BE RULED OUT EAST OF THIS AREA DURING THE LATE AFTERNOON AND EARLY EVENING. .DISCUSSION... A MODERATELY UNSTABLE AIRMASS WILL DEVELOP THIS AFTERNOON WITH CAPES OF 1500 TO 2500 EXPECTED...ALONG WITH LIFTED INDICES OF MINUS 5 TO MINUS 7. THIS INSTABILITY COMBINED WITH AN APPROACHING SHORT WAVE WILL ENHANCE THUNDERSTORM ACTIVITY AND ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE. STORMS WILL MOST LIKELY MOVE INTO THE AREA FROM ALABAMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS FRIDAY AND A CHANCE OF THUNDERSTORMS SATURDAY...TUESDAY AND WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. TDP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 237 PM EDT THU APR 20 2006 GAZ001-002-201900- 237 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE AND WALKER COUNTIES UNTIL 300 PM EDT... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF RISING FAWN THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DAD AND WALKER COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRENTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 300 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 243 PM EDT THU APR 20 2006 GAZ005-007-012-013-201915- 243 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PICKENS... GORDON...GILMER AND MURRAY COUNTIES UNTIL 315 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NICKELSVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PICKENS GORDON GILMER AND MURRAY COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RAMHURST AND OAKMAN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 315 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT THU APR 20 2006 GAZ002>004-201945- 315 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WALKER... WHITFIELD AND CATOOSA COUNTIES UNTIL 345 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DAVIS CROSSROADS...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WALKER WHITFIELD AND CATOOSA COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DAVIS CROSSROADS ROCK SPRING AND RINGGOLD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 345 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT THU APR 20 2006 GAZ013-202000- 329 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN PICKENS COUNTY UNTIL 400 PM EDT... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HINTON...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PICKENS COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HINTON AND JASPER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 400 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The Atlanta radar (KFFC), 29 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
17 hail, 3 lightning, 1 thunderstorm wind. Local standard time, as filed.
The public reported penny to nickel-sized hail.
The public reported penny quarter-sized hail in the Carbondale area and eastward near Interstate-75.
The Marblehill Post Office reported nickel-sized hail in Marblehill. While the storm weakened somewhat, it continued to produce hail as it moved into Dawson county. Penny-sized hail was reported on Georgia Highway 53 along the Pickens-Dawson county line.
The public reported quarter-sized hail in the Nickelsville area along and just south of the Whitfield and Murray county border.
The public reported penny-sized hail along Georgia Highway 53 near the Pickens county line.
The public reported penny-sized hail south of Holley near the Gordon county line along Georgia Highway 225.
A former National Weather Service employee measured quarter-sized hail while the public reported golf ball-sized hail.
Several reports of large hail were received from southern and western Floyd county, including Cave Spring, Lindale, and Silver Creek. The Floyd County Emergency Management Director and the public reported golf ball-sized hail from Cave Spring, to Blacksbluff Road and the Lock and Dam Park near Coosa, to five miles west of Lindale. Pea-sized hail was reported on the far east end of the county near the Bartow county border. Smaller pea-sized hail was observed on the south side of Rome and in Rome itself.
The Walker County 911 Center reported quarter to golf ball-sized hail.
The Polk County Emergency Management Director reported penny-sized hail.
The Haralson County Emergency Management Director reported penny-sized hail.
The Haralson County Emergency Management Director reported that lightning caused a structural fire at a commercial building. The damage amount was undertermined.
An amateur radio operator reported nickel-sized hail.
The public reported that a home was struck by lightning. The damage amount was undeterminable.
The public reported penny-sized hail.
An amateur radio operator reported penny-sized hail.
The public reported that three trees were blown down near the intersection of Gordon Road, Georgia Highway 54, and More Road.
The Gwinnett Daily Post of Lawrenceville reported that lightning struck two homes in the county. The first home was struck on Maltdie Court in Lawrenceville causing moderate damage to the chimney. The second home struck was in Dacula on Mapmaker Drive. Minor damage was reported to this residence.
The public reported penny-sized hail along Georgia Highway 16 in the Turin and Senoia area.
The public reported quarter-sized hail on Old Corinth Road southwest of Newnan, nickel-sized hail west of Sharpsburg, and penny-sized hail in Sharpsburg.
The public reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503168, 5503169, 5503170, 5502207, 5502206, 5502208, 5502209, 5502211, 5502210, 5502213, 5502212, 5502631, 5502214, 5502635, 5502632, 5502634, 5502633, 5502717, 5502636, 5502715, 5502716.